Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 60, NWS Gaylord, MI

June 12, 2012

NWS Gaylord, MI issued this small craft advisory at Jun 12, 2012, 3:45 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2012, 3:45 PM EDT (19:45 UTC)
Expired
Jun 12, 2012, 10:10 PM EDT
In force
6 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WHUS73 KAPX 121945
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EDT TUE JUN 12 2012

LHZ346-LSZ321-322-130300-
/O.NEW.KAPX.SC.Y.0060.120612T1945Z-120613T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
345 PM EDT TUE JUN 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-347-348-LMZ342-130300-
/O.NEW.KAPX.SC.Y.0060.120612T1945Z-120613T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
345 PM EDT TUE JUN 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
287 
WHUS73 KAPX 130210
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1010 PM EDT TUE JUN 12 2012

LHZ345>348-LMZ342-LSZ321-322-130315-
/O.CAN.KAPX.SC.Y.0060.000000T0000Z-120613T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1010 PM EDT TUE JUN 12 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 12, 3:41 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 12, 3:41 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
341 PM EDT TUE JUN 12 2012

.SYNOPSIS...
ISSUED AT 336 PM EDT TUE JUN 12 2012

MOSTLY CLOUDY SKIES WILL DISSIPATE TONIGHT...ALLOWING THE
CANADIAN AIR MASS OVER NORTHERN MICHIGAN...ALONG WITH CLEAR SKIES
AND LIGHT WINDS TO GENERATE A CHANCE OF PATCHY FROST WEDNESDAY
MORNING. A LARGE AREA OF HIGH PRESSURE WILL SETTLE IN OVER THE
EASTERN HALF OF THE COUNTRY...PROVIDING PRECIPITATION FREE WEATHER
THROUGH THE WEEKEND...WITH A WARMING TREND THAT WILL BEGIN LATE
THIS WEEK AND CONTINUE INTO THIS WEEKEND.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 336 PM EDT TUE JUN 12 2012

THE COLD FRONT WHICH SWEPT OVER THE STATE EARLIER TODAY...WILL
CONTINUE TO PUSH EAST OF THE REGION THIS EVENING. THIS WILL ALLOW A
LARGE AREA OF HIGH PRESSURE FROM THE PLAINS...TO BUILD INTO THE WRN
LAKES THIS EVENING. HIGH PRESSURE WILL BECOME CENTERED DIRECTLY
OVER THE STATE EARLY WEDNESDAY...BEFORE SLOWLY LIFTING NE INTO
QUEBEC THURSDAY. AT UPPER LEVELS...A 500MB TROUGH WILL SWEEP OVER
THE STATE TONIGHT WITH WEAK UPPER RIDGING/NEARLY ZONAL FLOW ALOFT
DEVELOPING OVER THE GREAT LAKES WEDNESDAY. CORRESPONDING TEMP AND
MSTR PROFILES SHOW MAINLY A DRY AND COOL PATTERN OVER THE GREAT
LAKES TONIGHT THROUGH WEDNESDAY. 850MB TEMPS WILL CONTINUE SLOWLY
FALLING THIS EVENING...FROM BTWN 7C AND 10C THIS MORNING TO 2C TO 4C
TONIGHT. MODEL SOUNDINGS AND MSTR PROGS SHOWING DRY AIR FILTERING
INTO THE REGION TONIGHT AND WEDNESDAY...BEHIND THE SECONDARY FRONT
MOVING OVER THE NRN LAKES CURRENTLY.

CONCERNED WITH LOW TEMPERATURES AND POSSIBLE FROST ACROSS NRN MI
TONIGHT...ESPECIALLY AFTER TEMPS REMAINED COOL THIS AFTN. CURRENT
DEW PTS ARE IN THE LOWER 40S ACROSS NRN MI AND GREAT LAKES. HOWEVER
BASED ON CURRENT SFC OBS OVER WISCONSIN AND NRN MINNESOTA...EXPECT
DEW PTS WILL FALL INTO THE MID 30S OVER NRN MI TONIGHT AS THE
SECONDARY TROUGH EXITS EAST OF THE STATE. OVERALL WILL ISSUE A FROST
ADVISORY TONIGHT FOR MUCH OF NRN MI AS TEMPERATURES FALL INTO THE
MID 30S.

MOSTLY SUNNY WEDNESDAY...AND A TAD WARMER AS 850MB TEMPS INCREASE A
FEW DEGREES.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 336 PM
EDT TUE JUN 12 2012

MODIFIED UPPER LEVEL REX BLOCK DEVELOPING ACROSS THE COUNTRY IN
THE MEDIUM/LONGER TERM...WITH PERSISTENT TROFFING OVER THE PACIFIC
NORTHWEST/NORTHERN PLAINS AND OFF THE ATLANTIC COAST. BROAD
RIDGING BETWEEN THE TROFS... ENCOMPASSING MUCH OF THE
MIDDLE/EASTERN PORTIONS OF THE COUNTRY. GRADUALLY INCREASING RAIN
CHANCES OVER THE WEEKEND INTO EARLY NEXT WEEK AS SEVERAL PIECES OF
ENERGY MOVE OUT OF THE WESTERN TROF AND BEGIN TO BREAK DOWN THE
RIDGE.

HIGH PRESSURE SLIPS EAST OF THE GREAT LAKES WEDNESDAY NIGHT/THURSDAY
WITH WARMER RETURN FLOW DEVELOPING ACROSS THE AREA.  THIS WILL BEGIN
SEVERAL DAYS OF WARMING...WITH SUMMERLIKE WARMTH TAKING HOLD BY THE
END OF THE WEEK INTO THE WEEKEND.  WITH 850MB TEMPS HEADED TOWARD
20C OVER THE WEEKEND...SOME AREAS COULD MAKE A RUN AT 90 DEGF.
MODELS CONTINUE TO WANT TO BRING A WEAK COLD FRONT INTO THE WESTERN
LAKES ON FRIDAY/FRIDAY NIGHT. GIVEN HOW AMPLIFIED THE UPPER LEVEL
FLOW IS AND WITH THE FORCING REMAINING WELL TO THE WEST OF THE
AREA...FAIRLY LOW CONFIDENCE WITH ANY PCPN CHANCES ASSOCIATED WITH
THIS BOUNDARY.  WILL KEEP FORECAST DRY ATTM... POSSIBLY JUST HINTING
AT AN INCREASE IN CLOUDINESS.  ADDITIONAL WEAK PIECES OF ENERGY WILL
BE EJECTED OUT OF THE WESTERN TROF OVER THE WEEKEND...BUT WILL BE
IMPEDED BY STRONG DOWNSTREAM RIDGING. PREFER THE LESS PROGRESSIVE
ECMWF MODEL SOLUTION OVER THE WEEKEND...WITH THE MAIN PCPN CHANCES
REMAINING WEST OF THE AREA.  NEVERTHELESS...WE MAY SEE ENOUGH
WESTERN ENERGY MAKE IT INTO THE WESTERN GREAT LAKES BY THE SECOND
HALF OF THE WEEKEND TO PRODUCE A FEW SHOWERS/TSTMS...SO WILL KEEP
LOW POPS IN THE FORECAST.

BETTER CHANCES OF SHOWERS/TSTMS FIRST HALF OF NEXT WEEK AS PATTERN
BEGINS TO BREAK DOWN WITH LOWERING UPPER LEVEL HEIGHTS AS WESTERN
TROF SLIDES EAST.  HAVE TO BE CAUTIOUS IN BREAKING DOWN THIS TYPE OF
BLOCKING PATTERN TOO QUICKLY...AS MODELS HAVE A TENDENCY TO TRY TO
BE TOO PROGRESSIVE IN THESE TYPES OF SCENARIOS.  OVERALL TREND
TOWARD MORE SEASONABLE TEMPS BY THE MIDDLE OF NEXT WEEK.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 100 PM EDT TUE JUN 12 2012

HIGH PRESSURE AND DRY AIR BUILDING INTO THE WRN LAKES...WILL
BECOME CENTERED OVER THE STATE EARLY WEDNESDAY. THIS PATTERN WILL
GENERATE IFR CIGS AND VSBY OVER NRN MI TAF SITES THROUGH THE FCST
PERIOD. MID CLOUDS THIS AFTN...IN ADVANCE OF APPROACHING UPPER
TROUGH...WILL DIMINISH THIS EVENING.

&&

.MARINE...
ISSUED AT 336 PM EDT TUE JUN 12 2012

SCA CRITERIA WILL CONTINUE TO DIMINISH OVER THE WRN LAKES THIS
EVENING...AS HIGH PRESSURE FROM THE PLAINS BUILDS INTO THE STATE.
HOWEVER...SCA CRITERIA WILL LINGER OVER THE ERN LAKES AND STRAITS
THIS EVENING UNTIL CYCLONIC FLOW ON THE BACKSIDE OF THE EXITING
TROUGH PUSHES FURTHER EAST. HIGH PRESSURE WILL BECOME CENTERED
OVER THE STATE WEDNESDAY...GENERATING SOME SUN AND LIGHT WINDS
OVER MOST NRN MI NEARSHORE WATERS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 8 AM EDT WEDNESDAY FOR MIZ008-
     015>019-021>024-027>029-032>035.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ345>348.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ342.
LS...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LSZ321-322.

&&

SYNOPSIS...TL
SHORT TERM...SR
LONG TERM...JK
AVIATION...SR
MARINE...SR
Hazardous weather outlook, Jun 12, 2:45 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
245 PM EDT TUE JUN 12 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
132145-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
245 PM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF FROST ARE POSSIBLE OVER INTERIOR EASTERN UPPER AND NORTHERN
LOWER MICHIGAN EARLY WEDNESDAY MORNING.

THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS TODAY ON LAKE
MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN...INCLUDING GRAND
TRAVERSE BAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:41 PM EDTFrost AdvisoryAPXAlpena, Antrim, Cheboygan, Crawford, Emmet, Kalkaska and 8 more17 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.